[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.9.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1993

Possible Bilateral Anterior Uveitis Secondary to Metipranolol (OptiPranolol) Therapy

Arch Ophthalmol. 1993;111(12):1606-1607. doi:10.1001/archopht.1993.01090120028010
Abstract

Metipranolol hydrochloride is a topical β blocker used in the treatment of glaucoma. It has been in widespread use throughout Europe since the late 1980s and has recently been introduced in the United States as OptiPranolol (Bausch and Lomb, Tampa, Fla). Adverse reactions to the British formulation of metipranolol (Glauline) (Smith and Nephew, Essex, England), including granulomatous anterior uveitis and/or blepharoconjunctivitis, have been recently described in the British literature.1-3 The multidose preparations of metipranolol have been subsequently withdrawn from the European market. We report the first case of possible anterior uveitis secondary to metipranolol therapy.

Report of a Case.  The patient is a 79-year-old white woman with a 12-year history of treatment of primary open angle glaucoma. Her intraocular pressure (IOP) was initially controlled with 0.5% timolol maleate, but she subsequently required additional medical therapy (miotics and carbonic anhydrase inhibitors) along with laser trabeculoplasty in both eyes to control

First Page Preview View Large
First page PDF preview
First page PDF preview
×